Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 49, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 3, 2015, 9:29 PM CDT for Johnson County, Nemaha County, Pawnee County, Nebraska. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2015, 9:29 PM CDT (02:29 UTC)
- Expired
- May 3, 2015, 10:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Johnson County, NE, Nemaha County, NE, Pawnee County, NE
The radar
The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 9:40 PM CDT | HAIL 1 | 1 S Tecumseh, NE | |
| May 3, 9:45 PM CDT | HAIL 1.25 | Tecumseh, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 9:13 PM CDT | Tornado Watch | SPC | 118 min |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867
WUUS53 KOAX 040229
SVROAX
NEC097-127-133-040315-
/O.NEW.KOAX.SV.W.0049.150504T0229Z-150504T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
929 PM CDT SUN MAY 3 2015
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JOHNSON COUNTY IN SOUTHEASTERN NEBRASKA...
SOUTHWESTERN NEMAHA COUNTY IN SOUTHEASTERN NEBRASKA...
NORTHEASTERN PAWNEE COUNTY IN SOUTHEASTERN NEBRASKA...
* UNTIL 1015 PM CDT
* AT 929 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TECUMSEH...
OR 27 MILES EAST OF BEATRICE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
TECUMSEH...ELK CREEK AND 8 MILES SOUTH OF JOHNSON.
THIS INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 200 AND
221.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHEASTERN
NEBRASKA.
LAT...LON 4037 9642 4052 9630 4035 9588 4026 9594
4026 9601 4017 9601
TIME...MOT...LOC 0229Z 301DEG 20KT 4040 9625
HAIL...1.25IN
WIND...<50MPH
$$
FOBERT1 follow-up statement
373
WWUS53 KOAX 040309
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1009 PM CDT SUN MAY 3 2015
NEC097-127-133-040317-
/O.EXP.KOAX.SV.W.0049.000000T0000Z-150504T0315Z/
JOHNSON NE-NEMAHA NE-PAWNEE NE-
1009 PM CDT SUN MAY 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JOHNSON...SOUTHWESTERN
NEMAHA AND NORTHEASTERN PAWNEE COUNTIES WILL EXPIRE AT 1015 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. A
NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR NEMAHA COUNTY
UNTIL 1030 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHEASTERN
NEBRASKA.
LAT...LON 4037 9642 4052 9630 4035 9588 4026 9594
4026 9601 4017 9601
TIME...MOT...LOC 0303Z 301DEG 20KT 4040 9625
$$
FOBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 7:47 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 3, 7:47 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 747 PM CDT SUN MAY 3 2015 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) ISSUED AT 336 PM CDT SUN MAY 3 2015 A WEAK MID LEVEL VORT MAX CONTINUES TO DRIFT EAST ACROSS CENTRAL NEBRASKA THIS AFTERNOON. THIS HAS SPARKED A FEW ISOLATED THUNDERSTORMS OVER SOUTHEAST NEBRASKA WHICH CONTINUE TO STRUGGLE TO HOLD TOGETHER. OTHERWISE...A MID LEVEL TROUGH CONTINUES TO SWING EAST ACROSS THE SOUTHERN CANADIAN PRAIRIE PROVINCES WHILE A STRONGER TROUGH DIGS OFF THE CALIFORNIA COAST. AT THE SURFACE...A COLD FRONT EXTENDS FROM SWRN MN THROUGH SOUTHEASTERN SD AND INTO SOUTHWESTERN NEBRASKA. AHEAD OF THIS IN THE WARM SECTOR...SFC DEWPOINTS REMAIN IN THE MID TO UPPER 50S WITH SOME LOWER 60S POOLING ACROSS THE CWA. WITH INCREASING INSTABILITY THIS AFTERNOON DUE TO HEATING...WE CANNOT RULE OUT A FEW ISOLATED THUNDERSTORMS THROUGH THE LATE AFTERNOON INTO THE EARLY EVENING. WE WILL BE LACKING DEEP LAYER SHEAR SO WE DO NOT ANTICIPATED ANY REAL ORGANIZED SEVERE WEATHER...MAINLY JUST A FEW ISOLATED STRONG STORMS. THE SFC FRONT WILL STALL ACROSS NORTHERN KANSAS OVERNIGHT AND REMAIN STATIONARY UNTIL MONDAY AFTERNOON AS IT BEGINS TO DRIFT NORTH. AT THE SAME TIME..THE ABOVE MENTIONED MID LEVEL SHORTWAVE TROUGH OFF THE CALIFORNIA COAST WILL BEGIN TO EJECT IMPULSES ACROSS THE SOUTHWESTERN STATES AND TOWARD EASTERN COLORADO. STORMS MAY BE ONGOING EARLY IN THE DAY ALONG THE FRONT BUT THE SEVERE RISK WILL INCREASE WITH PEAK HEATING DURING THE AFTERNOON ALONG SFC CONVERGENCE NEAR THE BOUNDARY. DEEP LAYER BULK SHEAR VALUES WILL INCREASE TO NEAR 35 TO 40 KTS ACROSS SOUTHEAST NEBRASKA BY AFTERNOON AS WELL. ALL OF SOUTHEAST NEB/SOUTHWEST IOWA HAVE BEEN OUTLOOKED IN A SLIGHT RISK FOR DAY 2. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 336 PM CDT SUN MAY 3 2015 THE BOUNDARY CONTINUES TO PUSH NORTH THROUGH THE DAY TUESDAY...EXTENDING ACROSS THE NORTHERN CWA BY MID DAY GIVING THE REGION A CONTINUE CHANCE FOR SHOWERS AND THUNDERSTORMS AS UPPER LEVEL TROUGH BECOMES NEGATIVELY TILTED AS THE BASE MOVES THROUGH NEW MEXICO/SOUTHERN COLORADO. STRONG WARM/MOIST LOW LEVEL FLOW AHEAD OF THIS WILL BRING CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE WEEK IN WARM AIR ADVECTION REGIME. THETA-E AXIS WILL EXTEND THROUGH THE FORECAST AREA WITH PW'S AROUND 1.25 TO 1.50" THROUGH THE EARLY PART OF THE WEEK. ANY OF THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE MODERATE TO HEAVY RAINFALL. AN ACTIVE REMAINDER OF THE WEEK AND NEXT WEEKEND LOOK ACTIVE AS WELL WITH PIECES OF SHORTWAVE ENERGY EJECTING OUT INTO THE CENTRAL PLAINS AS A SOUTHWESTERN TROUGH DIGS ACROSS THE FOUR CORNERS REGION. && .AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 729 PM CDT SUN MAY 3 2015 UNSETTLED WEATHER WILL CONTINUE THROUGH THE FORECAST PERIOD. WEAK UPPER LEVEL DISTURBANCES WILL BE MOVING THROUGH THE AREA. A COLD FRONT WILL MOVE SOUTHEAST AND STALL OVER NORTHERN KANSAS AND THEN MOVE NORTHWARD AS A WARM FRONT ON MONDAY. THUNDERSTORMS ARE EXPECTED AT KLNK THROUGH 10Z....AND THEN AGAIN AFTER 16Z. THUNDERSTORMS ARE POSSIBLE AT KOMA AFTER 18Z ON MONDAY. KOFK IS EXPECTED TO BE WELL BEHIND THE FRONT AND NOT EXPECT THUNDERSTORMS THROUGH 05/00Z. HOWEVER CLOUD CEILINGS WILL LOWER TO OVC050 BY 04/21Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...KERN LONG TERM...KERN AVIATION...SMITH
Hazardous weather outlook, May 3, 4:10 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 410 PM CDT SUN MAY 3 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 410 PM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE OVER EASTERN NEBRASKA LATE THIS AFTERNOON IN RESPONSE TO A COLD FRONT MOVING THROUGH THE OUTLOOK AREA. A FEW STORMS MAY EVEN APPROACH OR BECOME SEVERE LATE THIS AFTERNOON AND BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WINDS. DURING THE EARLY EVENING HOURS...NON-SEVERE THUNDERSTORM ACTIVITY SHOULD BE MOVING ACROSS SOUTHWEST IOWA. SEVERE STORMS ARE POSSIBLE ON MONDAY AFTERNOON...PRIMARILY ALONG AND SOUTH OF INTERSTATE 80. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY ADDITIONAL CHANCES OF THUNDERSTORMS ARE IN THE FORECAST THROUGH THE REMAINDER OF THE WEEK. A FRONTAL BOUNDARY WILL BE THE FOCUS FOR STORMS INTO MONDAY NIGHT...SOME OF WHICH COULD BE SEVERE...ESPECIALLY ACROSS SOUTHEAST NEBRASKA. RIPPLES OF ENERGY MOVING OUT ACROSS THE PLAINS FROM THE SOUTHWEST COULD TRIGGER STORMS IN THE PERIOD FROM TUESDAY THROUGH SATURDAY. THE HIGHEST CHANCES FOR SEVERE STORMS APPEAR TO BE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING...BUT PLEASE PASS ALONG REPORTS OF LARGE HAIL OR DAMAGING WINDS. STORM SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON AND EVENING ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.
In the hours before
Local storm report, May 3, 9:02 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
902 PM CDT SUN MAY 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL JOHNSON 40.41N 96.00W
05/03/2015 M1.00 INCH NEMAHA NE TRAINED SPOTTER
&&
MILLERLocal storm report, May 3, 9:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
909 PM CDT SUN MAY 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL STERLING 40.46N 96.38W
05/03/2015 E1.50 INCH JOHNSON NE TRAINED SPOTTER
&&
LANDSVORKLocal storm report, May 3, 9:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
910 PM CDT SUN MAY 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL STERLING 40.46N 96.38W
05/03/2015 E2.00 INCH JOHNSON NE STORM CHASER
&&
LANDSVORKLocal storm report, May 3, 9:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
912 PM CDT SUN MAY 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL WINNEBAGO 42.24N 96.47W
05/03/2015 E0.75 INCH THURSTON NE EMERGENCY MNGR
LASTED 5 MINUTES 903 PM TO 908 PM.
&&
MILLERLocal storm report, May 3, 9:24 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
924 PM CDT SUN MAY 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL JOHNSON 40.41N 96.00W
05/03/2015 E1.50 INCH NEMAHA NE TRAINED SPOTTER
HAS BEEN HAILING AT LEAST 15 MINUTES
&&
MILLERLocal storm report, May 3, 9:29 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
929 PM CDT SUN MAY 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 5 ESE AUBURN 40.36N 95.75W
05/03/2015 E1.00 INCH NEMAHA NE CO-OP OBSERVER
STARTED AS PEA SIZE HAIL AT 821 AND GREW TO QUARTER SIZE
HAIL AT 828 AND CONTINUED HAILING UNTIL 832.
&&
LANDSVORKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:11 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte | 17 min |
| May 3, 7:19 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 19 min |
| May 3, 7:23 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 37 min |
| May 3, 7:29 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 31 min |
| May 3, 7:40 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton | 19 min |
| May 3, 7:44 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Otoe | 46 min |
| May 3, 7:46 PM CDT | Areal Flood Advisory | OAX | Cuming | 3 hr |
| May 3, 7:55 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 39 min |
| May 3, 7:59 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 31 min |
| May 3, 8:08 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Otoe | 37 min |
| May 3, 8:24 PM CDT | Special Weather Statement | OAX | Cuming | 51 min |
| May 3, 8:30 PM CDT | Tornado Warning | OAX | Gage, Johnson, Lancaster | 30 min |
| May 3, 8:31 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 29 min |
| May 3, 8:33 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 42 min |
| May 3, 8:56 PM CDT | Tornado Warning | OAX | Nemaha | 34 min |
| May 3, 9:01 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Otoe | 29 min |
| May 3, 9:02 PM CDT | Areal Flood Advisory | OAX | Johnson, Lancaster, Nemaha, Otoe | 3 hr |
| May 3, 9:31 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 29 min |
| May 3, 10:04 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy, Saunders | 41 min |
| May 3, 10:06 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha | 24 min |
| May 3, 10:15 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 30 min |
| May 3, 10:55 PM CDT | Special Weather Statement | OAX | Gage | 50 min |
| May 3, 11:23 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Pawnee | 37 min |
| May 3, 11:41 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 34 min |
| May 3, 11:53 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 26 min |
| May 4, 12:17 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 28 min |
| May 4, 12:25 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 35 min |
| May 4, 1:11 AM CDT | Special Weather Statement | OAX | Nemaha, Otoe | 49 min |
| May 4, 1:21 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 24 min |
| May 4, 2:35 AM CDT | Areal Flood Advisory | OAX | Johnson, Nemaha, Otoe | 4 hr |
| May 4, 6:02 AM CDT | Special Weather Statement | OAX | Cass | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.